Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 240, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 19, 2016, 7:09 PM EDT for Jefferson County, Madison County, Florida; Brooks County, Thomas County, Georgia. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2016, 7:09 PM EDT (23:09 UTC)
- Expired
- Jul 19, 2016, 7:34 PM EDT
- In force
- 25 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jefferson County, FL, Madison County, FL, Brooks County, GA, Thomas County, GA
The radar
The Tallahassee radar (KTLH), 41 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 7:12 PM EDT | TSTM WND DMG | Barwick, GA | TREES DOWN IN THE BARWICK AREA |
| Jul 19, 7:12 PM EDT | TSTM WND DMG | Dixie, GA | TREES DOWN IN THE DIXIE AREA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.2 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 792 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
775
WUUS52 KTAE 192309
SVRTAE
FLC065-079-GAC027-275-200015-
/O.NEW.KTAE.SV.W.0240.160719T2309Z-160720T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
709 PM EDT TUE JUL 19 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON COUNTY IN FLORIDA...
WESTERN MADISON COUNTY IN FLORIDA...
SOUTHWESTERN BROOKS COUNTY IN GEORGIA...
SOUTHERN THOMAS COUNTY IN GEORGIA...
* UNTIL 815 PM EDT
* AT 709 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHEAST OF PAVO TO 14 MILES NORTH OF
PERRY...MOVING WEST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MONTICELLO...THOMASVILLE...BOSTON...GREENVILLE...BARWICK...DIXIE...
ERIDU...DILLS...CAPPS...CASA BLANCO...MONTIVILLA...
LAKE MICCOSUKEE...WAUKEENAH...LLOYD...DRIFTON...OAKLAWN...
JARROTT...FINCHER...EVERETT AND AUCILLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3030 8382 3024 8392 3028 8407 3044 8407
3046 8404 3052 8404 3053 8398 3067 8401
3069 8403 3087 8404 3093 8360 3030 8354
TIME...MOT...LOC 2309Z 072DEG 21KT 3089 8364 3031 8362
HAIL...<.75IN
WIND...60MPH
$$
42-DVD2 follow-up statements
985
WWUS52 KTAE 192327
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
727 PM EDT TUE JUL 19 2016
FLC065-079-GAC027-275-200015-
/O.CON.KTAE.SV.W.0240.000000T0000Z-160720T0015Z/
JEFFERSON FL-MADISON FL-BROOKS GA-THOMAS GA-
727 PM EDT TUE JUL 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR JEFFERSON...SOUTHWESTERN MADISON...SOUTHWESTERN BROOKS AND
SOUTHEASTERN THOMAS COUNTIES...
AT 727 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BOSTON TO 14 MILES NORTHWEST OF PERRY...MOVING
WEST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MONTICELLO...ERIDU...DILLS...CAPPS...CASA BLANCO...MONTIVILLA...
LAKE MICCOSUKEE...WAUKEENAH...LLOYD...DRIFTON...JARROTT...FINCHER...
EVERETT...AUCILLA...SIRMANS...FESTUS...LAMONT...ALMA...
WACISSA AND THOMAS CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
TALLAHASSEE.
&&
LAT...LON 3030 8382 3024 8392 3028 8407 3044 8407
3046 8404 3052 8404 3053 8398 3067 8401
3069 8403 3074 8403 3075 8367 3030 8365
TIME...MOT...LOC 2327Z 072DEG 21KT 3086 8375 3028 8373
HAIL...<.75IN
WIND...60MPH
$$
42-DVD720
WWUS52 KTAE 192334
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
734 PM EDT TUE JUL 19 2016
FLC065-079-GAC027-275-192344-
/O.CAN.KTAE.SV.W.0240.000000T0000Z-160720T0015Z/
JEFFERSON FL-MADISON FL-BROOKS GA-THOMAS GA-
734 PM EDT TUE JUL 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON...SOUTHWESTERN
MADISON...SOUTHWESTERN BROOKS AND SOUTHEASTERN THOMAS COUNTIES IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.
LAT...LON 3030 8382 3024 8392 3028 8407 3044 8407
3046 8404 3052 8404 3053 8398 3067 8401
3069 8403 3074 8403 3075 8367 3030 8365
TIME...MOT...LOC 2332Z 072DEG 21KT 3085 8379 3027 8377
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:33 PM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jul 19, 3:33 PM EDT, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 333 PM EDT TUE JUL 19 2016 .NEAR TERM [Through Tonight]... Dry conditions have persisted through this morning and early afternoon across our area, thanks to relatively dry air at mid levels and weak upper level forcing. However, expect scattered showers and thunderstorms to expand in coverage late this afternoon into the evening as increased moisture develops, along with the sea breeze pushing inland and eventually an upper level shortwave approaching our northern areas this evening. The sea breeze should remain fairly close to the coast through the remainder of the afternoon and evening due to flow out of the north/northeast. As a result, the most likely area for enhanced coverage of showers and storms resulting from this feature will remain near the coast, especially near the western Big Bend where convergence will be maximized. Our northern counties will also see a decent chance of showers and storms from late afternoon through the evening, as fairly widespread thunderstorms have already developed just north of our CWA and northerly flow will likely bring some of these storms into SE Alabama and SW Georgia. Storms may persist a couple hours past sunset, with upper level support increasing as a shortwave approaches our area. However, expect most inland areas to dry out later tonight as instability continues to decrease. .SHORT TERM [Wednesday Through Thursday Night]... An upper level ridge is centered over the central CONUS and will remain over the plains throughout the short term period. CWA is still present on the eastern side of the ridge, however, due to the lack of defined shortwaves, there is less coverage expected on Wednesday and Thursday compared to today. PoPs will be slightly less than climatology at around 20-40 percent through the period. High temperatures are expected to be in the mid to upper 90s inland and in the lower 90s along the coast on Wednesday and Thursday. Heat indices are expected to exceed 100 and possibly approach 105. .LONG TERM [Friday Through Tuesday]... Deep layer ridge across the central CONUS will begin to flatten and elongate as a series of shortwave troughs move across the northern tier states. Not much relief is in the offering for the southeast CONUS and our area with highs in the mid 90s, heat indices in the low to mid 100s, and summertime diurnal thunderstorms each day. An upper trough, seen in the medium range model solutions moreso in the GFS than the ECMWF, will move into the eastern Gulf of Mexico Monday towards the Mississippi delta Tuesday. This will help to increase precipitation chances Monday and especially Tuesday, increase cloud cover, and lower high temperatures as a result. Confidence is low at this point but edged in that direction as the GFS has shown some consistency the past few model runs. && .AVIATION [Through 18Z Wednesday]... Showers and thunderstorms have been slow to develop in our area early this afternoon, with all terminals experiencing VFR conditions. However, scattered convection in central AL/GA will slowly push southward into our area, along with scattered showers and storms possibly developing later this afternoon along the sea breeze in northern FL. Scattered showers and storms should dissipate during the evening...likely by sunset near ECP and TLH, and possibly a couple hours later near our AL and GA terminals. Apart from brief MVFR/IFR visibility reductions possible due to a shower or storm, VFR conditions will prevail through tonight and Wednesday morning. && .MARINE... Surface high pressure will dominate through the weekend. Generally light winds of 5 to 10 knots will continue with seas around 2 feet or less. Isolated to scattered thunderstorms can be expected, especially in the overnight hours each day. && .FIRE WEATHER... Red flag conditions are not expected over the next several days. Dispersion values may be marginally low on Wednesday afternoon across most of the area. Peak values are currently forecast in the 25-30 range. && .HYDROLOGY... Shower and thunderstorm activity will continue each day. Any heavy rainfall will be isolated but still has the potential to allow for localized ponding of water. Widespread flooding is not expected. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 96 76 96 75 / 20 30 20 30 30 Panama City 78 91 79 91 79 / 20 30 10 30 10 Dothan 74 95 75 96 75 / 40 30 20 30 20 Albany 74 96 74 96 74 / 50 20 20 30 10 Valdosta 73 95 73 95 74 / 30 30 20 30 20 Cross City 73 95 74 95 75 / 20 20 20 20 20 Apalachicola 76 91 78 91 78 / 20 20 10 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Lahr SHORT TERM...King/Scholl LONG TERM...Scholl AVIATION...Lahr MARINE...Scholl FIRE WEATHER...DVD HYDROLOGY...Fieux
In the hours before
Local storm report, Jul 19, 6:20 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
620 PM EDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 4 N VALDOSTA 30.91N 83.28W
07/19/2016 LOWNDES GA 911 CALL CENTER
SEVERAL TREES DOWN NORTH AND NORTHEAST OF VALDOSTA
&&
MCDERMOTTLocal storm report, Jul 19, 6:24 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
624 PM EDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG MADISON 30.47N 83.42W
07/19/2016 MADISON FL TRAINED SPOTTER
POWER LINE DOWN
&&
MCDERMOTTLocal storm report, Jul 19, 6:25 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
625 PM EDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 3 N MADISON 30.51N 83.42W
07/19/2016 MADISON FL 911 CALL CENTER
TREE DOWN
&&
MCDERMOTTSpecial weather statement, Jul 19, 6:42 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
642 PM EDT TUE JUL 19 2016
FLZ018-028-118-128-192315-
INLAND JEFFERSON FL-COASTAL JEFFERSON FL-COASTAL TAYLOR FL-
INLAND TAYLOR FL-
642 PM EDT TUE JUL 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TAYLOR AND
SOUTHWESTERN JEFFERSON COUNTIES UNTIL 715 PM EDT...
AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES EAST OF ST. MARKS...MOVING NORTHWEST AT
15 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HELLS HALF ACRE...GOOSE PASTURE...ECONFINA...FANLEW AND SCANLON.
LAT...LON 3006 8409 3007 8415 3008 8415 3008 8411
3009 8409 3010 8409 3009 8408 3011 8407
3021 8408 3028 8407 3016 8380 2999 8389
TIME...MOT...LOC 2242Z 115DEG 11KT 3010 8394
42-DVDLocal storm report, Jul 19, 6:57 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
657 PM EDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL MADISON 30.47N 83.42W
07/19/2016 E0.88 INCH MADISON FL BROADCAST MEDIA
&&
DVDLocal storm report, Jul 19, 7:07 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
707 PM EDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG QUITMAN 30.79N 83.56W
07/19/2016 BROOKS GA 911 CALL CENTER
TREE DOWN
&&
MCDERMOTTThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 6:07 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 68 min |
| Jul 19, 6:33 PM EDT | Special Marine Warning | TAE | 42 min | |
| Jul 19, 6:37 PM EDT | Special Marine Warning | TAE | 23 min | |
| Jul 19, 6:42 PM EDT | Special Weather Statement | TAE | Jefferson | 33 min |
| Jul 19, 6:55 PM EDT | Special Marine Warning | TAE | 50 min | |
| Jul 19, 7:36 PM EDT | Special Weather Statement | TAE | Wakulla | 24 min |
| Jul 19, 7:37 PM EDT | Special Marine Warning | TAE | 68 min | |
| Jul 19, 7:54 PM EDT | Special Weather Statement | TAE | Taylor | 51 min |
| Jul 19, 7:59 PM EDT | Special Marine Warning | TAE | 61 min | |
| Jul 19, 3:14 PM EDT | Special Weather Statement | TAE | Calhoun, Clay, Lee, Quitman, Randolph, Terrell | 46 min |
| Jul 19, 3:22 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman, Randolph | 53 min |
| Jul 19, 3:25 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Randolph, Terrell | 50 min |
| Jul 19, 4:08 PM EDT | Special Weather Statement | TAE | Ben Hill | 37 min |
| Jul 19, 4:25 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin | 36 min |
| Jul 19, 5:05 PM EDT | Special Weather Statement | TAE | Berrien | 40 min |
| Jul 19, 5:07 PM EDT | Special Weather Statement | TAE | Lanier, Lowndes | 38 min |
| Jul 19, 5:10 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Cook, Lanier, Lowndes | 65 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.